Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


A variational principle in Kreĭn space

Authors: Paul Binding and Branko Najman
Journal: Trans. Amer. Math. Soc. 342 (1994), 489-499
MSC: Primary 47B50; Secondary 47A75, 49R10
MathSciNet review: 1181181
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A variational characterization, involving a max-inf of the Rayleigh quotient, is established for certain eigenvalues of a wide class of definitizable selfadjoint operators Q in a Krein space. The operator Q may have continuous spectrum and nonreal and nonsemisimple eigenvalues; in particular it may have embedded eigenvalues. Various applications are given to selfadjoint linear and quadratic eigenvalue problems with weak definiteness assumptions.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47B50, 47A75, 49R10

Retrieve articles in all journals with MSC: 47B50, 47A75, 49R10

Additional Information

PII: S 0002-9947(1994)1181181-3
Keywords: Minimax principle for eigenvalues, selfadjoint operators in Krein space, spectral functions, elliptic problems with indefinite weight
Article copyright: © Copyright 1994 American Mathematical Society